It is more of a psychological mellowing, for the past months you as with others and myself included have adjusted to a way of life while treating, it is/was the only life we knew during that time no matter how crappy it was it was a way of life. A life we only knew for many months such as when we first started treatment, it was scary and unknowing, as wave after wave hit us on all fronts and as time went on we continually adjusted to those changes but in exchange we also left some of our old self behind. Now that the end of treatment is nearing and seeing how we have been in this separate place for sometime we are now somewhat uneasy to return to the life we once knew because things have changed and so have we, as with when we first started treatment just take it one step at a time. It is like running a marathon it takes time to wind down. I know I got a little depressed going into the end of treatment because I knew changes were going to happen and not a bit hesitant to say it. Good Luck going forward.
I forgot about this post! Off to work, had a reply and will later :)
I am finishing 9 weeks off treatment. I did feel physically better on a gradual basis the week after the ribaviron wash complete. I did feel emotional both for getting off a mild dosage of effexor and the adjustment. Soooo, while I didn't immediately feel 100 percent I did improve gradually over the last 8 weeks, there is alot of emotion though and you are waiting for results which keeps everything on your mind. For me it has been manageable process, but I wish I knew the emotional part and would have reminded myself to be more patient with myself. Mary Ellen
Well said Goterdone. It becomes our life and coming off of it is also 'unknown' territory. Tho I was ecstatic coming off of tx, I did get hit with emotional 'trauma' for a couple weeks, which quickly evened out, so I attribute it more to the 'with drawls'. I tend to believe we do go thru with drawls. Our immune, our bodies have been ruled by these drugs for months. It has to start working on it's own again, repair blood levels, repair damage, build our strength back up after being hit by 100 or more semi’s, etc.
As with everything in this tx, disease....one never knows how it will go. Hopefully you'll be in the 'feel great right away crowd'.
Being done, with your % of SVR will hopefully help you much in the post tx weeks.
Awesome your almost done! Time flew for me watching your tx go by! J/K !
I don't think you can get withdrawal symptoms from coming off PegIFN and Riba. If you were on ADs and are stopping them, you will most certainly feel withdrawals. One should be weaned off them slowly and carefully. You have been through a lot, physically and psychologically, so be patient with yourself and love yourself.
I pray that you get a nice and fat SVR...
I agree with Marcia. There are no physical withdrawal symptoms with SOC. But it does take time for your body to get back to normal. For me it took 3 weeks to feel pretty much back to normal.
Congratulations to finishing tx!
Just to be clear, I don't mean with drawels like as in 'addiction' wise, like our bodies are addicted to the meds, I mean as in recouping, our immune getting back to normal, whatever these meds have depleted or damaged repairing, rebuilding, etc. The time it takes to feel 'right' again varies a lot. I do see some sense in tapering off, but many feel it takes weeks, mths. for these meds to clear from our body, so that it, in a sense, is tapering. Mine (Dr.) said there is no need to taper for that reason.
I've never treated but I've read a few posts where people have felt very odd indeed after treatment stopped. They felt that their body was almost doing a mild withdrawal from the drugs. It's not out of the question that people can feel worse for a spell following EOT.
I think it's a larger issue (as you suggest) about the psychological issues that come with treating and the end of treatment. There is a significant amount of expectation and fear that goes with treating and completing TX.
One can expect to immediately feel better after TX and have it not happen. People might think; have I relapsed or is this permanent?
They might think about every new pain or sign of fatigue as a sign that TX failed.
Their loved ones might not understand that the chemothertapy takes some time to recover from (likewise the person who has treated).
They could almost go thru a "post-partem" type of depression. How can one feel like that when you should feel ......and expect to feel happy?
There may be an ongoing concern about the durability of ones response. It may go on longer that is expected even after SVR. One might be waiting for the "other shoe to drop". I think that is just about having gone thru such a long treatment that one lives in fear of having to do it again or fear that it didn't work. As I've said; I haven't treat yet. I just see in some of my past painful experiences a fear of having to relive them again. I'd expect that the same dynamic might apply to chemotherapy in spades.
I think it takes some time for it to dawn on many people that an SVR really is sustained. It just may take longer for the gut or heart to realize it than it takes the brain.
Anyway.....there's a lot of psychogical baggage that goes with treating. I don't mean to suggest that it rules peoples lives but they shouldn't be surprised if they have little flashes of any of the things that I mention.
Anyhow......spring is here. You're almost done. I wish you and anyone else treating a smooth recovery and a soft landing following TX.
Hi R Glass,,,,I don't think I could explain any better then what Willy has stated. Its like letting go of a security blanket and winging it on your own and praying to hear the words SVR!
Congratulations on coming to an end,,,You will do fine!
Willy hit it right on the head - a year later plus --- I'm still feeling like the other shoe should be thrown at me...
I also feel different emotionally.
I also - can't believe I've been so lucky --- but at the same time - angry that the SOC may have caused or exacerbated some serious problems with me -- so health wise, I don't feel very good right now. I hurt everywhere --- and I thought after TX I was supposed to feel like a million dollars...
Anyhow - yeah - part of it is a let down.
And there is no magical SVR fairy to wave her wand - to take away what you went through - that will always and forever be a life changing experience.
Many hugs to you!!!
For me getting off the drugs was like that scene in Forrest Gump when he was running with the leg braces and they fell off his legs freeing him to REALLY run. Of course it didn't happen that fast nor that dramatically, but after the grilling I'd been through with tx that's really what it felt like. It was like letting go of a really heavy rock I had been toting around for almost a year. I started feeling better almost immediately too. The itching I had suffered with started to abate almost right away. My hemoglobin started rebuilding and I could start thinking about movement and exercise again (although I was horribly out of shape). Food and drink of all varieties tasted GOOOOOD again! Too good, and my appetite was greatly increased. Weight gain followed very quickly afterwards. I didn't feel like I was having withdrawal symptoms in any way, I felt like the party had just begun.
The only caveat to this of course is the worrying about relapse, especially as various chronological landmarks passed and you had to hear your PCR results over the phone. Talk about sweating bullets. But even test results I wasn't *that* worried about. I knew my antiviral performance was pretty good in the trial I was in, so I knew objectively the odds of relapse were probably pretty low. And above all I knew I had done pretty much everything I humanly could have done to be successful. If I relapsed, I relapsed. It would have sucked hugely if I had, but I prepared for the worst knowing that I had given it my all. I didn't give up when the going got tough, I hung in there and I definitely gave it the college try. And that's all anyone can ask of themselves when it comes right down to it.
Here is a little song I wrote
you might want to sing it note for note
don’t worry be happy
In every journey we have some trouble
When you come to the end you’re a
Little more humble so
don’t worry, be happy...
SVR is around the corner
got your *** kick and a
little more humble so don’t worry
That puts things into perspective. It is like you are a Wild Horse free to roam were ever and when ever you want. One day you are caught and put in a pen. You are there for so long you become accustomed to being penned up. After a while it is decided to let you go back to the life of freedom and he opens the gate for you. You are hesitant on what to do because you have been penned up for so long.
I'll just make it a point to "Don't Worry,Be Happy"
Just think in a couple of weeks those pipes will be humming down the highway and you will be thinking of that toon. Really tho, bar any preexisting conditions a week after last riba call energy levels will pop up each day then drop a day but no biggie your on the up swing. It’s what I personally called the bouncy period, up a couple of days then a drop in energy levels for a day or two. Got to remember the maxc factor of the riba and the intercellular compartments that need to flush out.